Apr 27, 2003
nelson,I recently heard you lecture in Ft Lauderdale and was thouroughly impressed with your knowledge.I wanted to ask your advice but didnt feel it matched you topic.I have been HIV+ for 4 years.My first treatment was combivir and crixivan.After two years I decided to drop the Crixivan and have been taking trizivir for two years very successfully.Have been undetectable and t-cells 400-500 for the last 4 years.My doctor recently informed me about a recent study that has shown that trizivir may not be as effective as initially thought and has suggested that I intensify now as not to risk resistance.She has suggested either adding viread or sustiva.I am concerned about the cns side effects of sustiva and the acute renal failure effects of viread.Also sustiva is kind of the gold standard and viread is a new drug.After twenty years of fighting this disease I can see the amount of knowledge you have and I would respect your opinion.Could you please give me your insight into these two drug options and possibly whay you would choose in my place.Also I am very interested in a list of supplements that I should be taking on a daily basis besides my meds. thankyou again and I really enjoyed your lecture.it gave me great hope. I also oredered your book yesterday at Borders. god bless
| Response from Mr. Vergel
Viread and Sustiva a potent once a day drugs. The incidence of CNS effects in Sustiva is high but some people seem to get over them OK (those with pre-existing depression or sleep disorders seem to fair more poorly with side effects). The kidney side effects of Viread have been in a very small proportion of patients. Sustiva can change some of your metabolic parameters like lipids and insulin resistance. So far , no real increases in lipids or insulin resistance have been observed for Viread. Talk to your doctor about the two. I would probably intensify with Viread. As far as supplememts, I would take Calcium/Vit D for bone health, Selenium at 200 mcg/d, a good B-100 complex once a day and Omega 3 oils and Carnitine if you have high triglycerides and LDL cholesterol. Thanks for coming to my lecture! By the way, we run out of books and only sell the ebook version at www.medibolics.com. It will take 2 months to get the 3rd edition out.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Night Sweats A Sign Of Acute HIV Infection?
- Is Psoriasis A Sign Of AIDS?
- Is Purple Spots A Sign Of Acute HIV Infection?
- Can HIV Be Transmitted Through Touching A Bloody Scab?
- Black Spots After Vaginal Sex Without Condom Does It Mean I Have HIV
- Burning Urethra After Oral Sex Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.